NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 23, 2014
Duphaston and irregular bleeding
I was recently prescribed Duphaston (10mg 2x daily dydrogesterone) in order to help regulate my period and create a better environment in my uterus in order to become pregnant. I started the medication on the 16th day after my menstrual cycle and I began bleeding on the 20th day after my menstrual cycle. Is this normal? Does this then mean that I am not pregnant this month? Should I stop taking the course for this month since I am already having a period?
Thank you for your help.
Any time you take hormonal therapy, abnormal bleeding can occur. This is because taking hormones can alter your own hormones in unpredictable ways. When you bleed unexpectedly on hormone therapy, you should ask your physician what he recommends that you should do. Bleeding within a week of ovulation makes it unlikely that you will become pregnant that cycle. However, if you believe you might be pregnant, you should obtain a pregnancy test.
William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University